I have been on 4 different anti-depressants this year.. started out with Lexapro, it was a miracle... for a while.. then I was back to being ultra low and unmotivated. Next, was Cymbalta, which was again good but wore off and I was in tears and unmotivated. After that I went to Prozac.. which made my brain foggy..I couldn't concentrate.. I was making stupid errors in work and forgetting common tasks so i had to leave that behind for Pristiq, been on it for a week I keep getting little headaches.. sometimes they flair and then just fade away.. but it happens everyday.. all day it comes and goes.. i'm hoping this GOES AWAY because my other areas are fine. I'm happier, more motivated and even finding some weight loss. Anyone else have these weird come and go headaches?
I am on Lexapro (10mg daily) for OCD and GAD. I have never taken Pristiq... so my response is limited to my experiences with Lexapro, Celexa, Zoloft (SSRI's) and Trazadone (a serotonin enhancer).
I have experienced the "crazy swirly headache" you are describing after missing several doses of my antidepressant or when trying to switch to another antidepressant. Personally, I describe them as "brain zaps"... like a weird "buzzing" "vibrating" or "electrical sensation" in my head, accompanied by dizziness/migraine type symptoms.
I had to do a lot of internet research to discover what this weird "sensation" was and what was causing it... Check out the link below to see if it more accurately describes your headaches:
(you may have to copy and paste into your web browser)...
Different SSRI (or SSNRI) antidepressants have longer (or shorter) half-lives than others. Although it may not be "noticeably" helping you with your depression (anxiety or condition you are taking it for)... it is affecting the serotonin levels (and possibly other neurotransmitters) in your brain. For some antidepressants, this "headache" may be a temporary side effect, as your brain is adjusting to it.
However, since you mention that you have tried 4 different antidepressants this year, I would encourage you to research both "discontinuation syndrome" and "serotonin syndrome". Both syndromes share some similar symptoms, such as these weird headaches. Depending on how long you were taking any one of the 4 antidepressants, you might have needed to slowly taper (decrease) your doses before or during the switch to prevent discontinuation syndrome. OR if you're experiencing "serotonin syndrome"... too much serotonin is being made available to your brain and can actually become a medical emergency.
I have personally experienced both... "discontination syndrome" when trying to switch from Lexapro to Celexa AND "serotonin syndrome" when Dr. prescribed Trazadone along with 100 mg of Zoloft (prior to taking Lexapro)... and the first symptom of both was this weird headache.
Best of luck to you! I hope my response is helpful!
i also had headaches on pristiq after about a month mine went away but everybody is different but if you say its helping you may just have to deal with them or change antidepressants again of course your risking loseing all that that made you feel better, but i will tell you what i did to deal with the m before they started i took excedrin migraine before i even took my medicine and then wait an hour after you take excedrin and then take your pristiq.it worked for me ..good luck
Yep they sent me to a neurologist who found I had the beginning stages of arthritis in my upper neck. Also chronic migraines. So I take a high dose of Topomax and I take it as soon as I feel it coming and I also take zomig if that doesn't help and opana for breakthrough pain. I'm ok just hate the side effects. Also. I can't drink any diet soda due to the aspertine it. It's instant swirly migraine city. Goodluck
First, I'd get an MRI done to make sure there are no physical causes for the headaches. Then I'd get off all the antidepressants to get your body clean of them. Start over, one at a time. If one doesn't work, be sure your body is completely clean of one medicine before trying another. Each medicine has a different half-life (the amount of time it takes to clear your system) and you shouldn't take another before one is clear. These might be TIAs (tiny strokes) and should not be ignored.
I have had that swirly feeling . I've called it the "when my brain seems to turn upside down in my head feeling." It mostly is when I turn my head or move my head, and is always when I've forgotten a dose. So it is either from missing a dose, or maybe from not enough? This feeling is what really has me nervous about stopping Pristiq!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Mar 2010 • 3 answers
Updated 1 Nov 2010 • 2 answers
Updated 24 Aug 2010 • 1 answer
Pristiq - Hi was on lexam ( lexapro) for a week and felt like ants crawling under my skin. Doc said?
Updated 10 Mar 2014 • 2 answers
I am about to go on to Pristiq 100mg after stopping Lexapro 20mg about 4 months ago and now falling?
Updated 11 Jan 2016 • 2 answers